What Patients Say About Janumet 50 1000

Posted June 11th, 2011 by

Janumet 50 1000 is the brand name (and dosage level) of sitagliptin-metformin, a combination prescription drug used in the management of type 2 diabetes.  (50 refers to 50 mg of sitagliptin while 1000 refers to 1000 mg of metformin.)  In addition to diet and exercise, Janumet 50 1000 is prescribed when the use of metformin or sitagliptin alone does not adequately control the condition.

At PatientsLikeMe, where more than 130,000 patients are sharing their experiences with conditions, symptoms, treatments and more, 21 patients report using Janumet 50 1000 or a lower daily dosage (50 mg sitagliptin / 500 mg metformin).  What can we learn from these patients’ experiences?  Quite a bit, actually, thanks to PatientsLikeMe’s unique data-sharing platform.

Looking at the three treatment evaluations submitted for Janumet, all three patients rate the effectiveness as “Moderate,” while side effects were marked as “Mild,” “Moderate” and “Severe,” respectively.  The chief complaint from the patient who reported “Severe” side effects was diarrhea.  However, she writes, “Blood sugars are going down.”

JOIN PATIENTSLIKEME TODAY

What about you?  Have you taken Janumet 50 1000 or a different dosage of this combination diabetes medication?  Join PatientsLikeMe and add your experiences to our growing body of knowledge.  Then, stay to exchange advice and support, research common treatments and learn from other patients like you.

Join PatientsLikeMe


16 Comments

  1. I have been taking Janumet( Januvia) for approx 7-8 months in that period of time I have had bronchitus 2 times and at least 6 colds, (or the same one) now I have a sinus infection which I have not had in probably 14 years. I have and Immune A deficency , which my doctor knows about, the last time I had the Perscription filled an extra paper was attached to it by my Pharmacy (Walgreens), it was a bullet list for the common side effects of Janumet the first side effect is it can cause upper resperatory infections I was shocked . I am mad that my doctor put me on it and when I saw him 4 weeks ago he didn’t put it together I told him how sick I have been and he didn’t seem concerned at all, when I called and told his nurse yesterday what I had read and told her I quit taking it, and that I thought it was the cause of all my ills,, he told her that the clinical trials proved it was not so, but I believe it is ,.. It could be worse for me because of my immune deficiency but if that is the case more doctors need to be aware. Anyone else having this issue I would love to hear about it….thanks Cindi

  2. I am Diabetic type 2, Having Janumet 50/1000 twice in a day., From Last three years.
    As mentioned above by Cindi”s statement , Even am suffering with the same issues Cold & Sinus,
    moreover Constipation. Joint pain.Muscle aches.Arm or leg pain. Back pain.

  3. I have been taking this medicine for about three weeks I have had the worst diarrhea ever and my stomach constantly hurts. It’s like cramps all day and sometimes the rumbling in my stomach is so loud it’s embarrassing. When I stop taking it for 2 days I was fine but when I started back taking it all the symptoms started back.

  4. I gave notice pain in muscle in my arms and chest pain after I take it feels like a weird pain I take 50/500 one a night but I’m thinking about chucking them best eat correct and exercise than deal with this crap I’m fine off them

  5. when I started using this medicine some complication like wt gain, stouch upset, gastritis and weakness observed.Then I staped the megicine.

  6. I started taking Janumet-50/1000 since January 16 when I was in Qatar. Initially I found the drug perfect for my body. My sugar was perfectly under control. After one month I started experiencing body pain,muscle pain joints pain, sudden coughing during sleeping mode and frequent symtoms of hypoglycemia.Now I am in India. My consultant asked me to stop it immediately. Now I feel better.It was 100% side effect of Janumet-50-1000.

  7. I have used Janumet 50/500 and experienced the gastric problems and pain encountered by others. I changed the time that I take from random times to with meals or immediately after meals, usually at breakfast. I now rigidly take it after breakfast. Now I am fine.

  8. Severe headache. Anyone else???

  9. Fine at first and sugars came down. Once I was around 6 or 7 fasting I got diarrhea and mental cloudiness and even slight dizziness. Am on super strict diet and exercise program and feel very good after losing 10 kg. With 10Might cut out the Janumet and see if my sugar stabilizes.

  10. Fine at first and sugars came down. Once I was around 6 or 7 fasting I got diarrhea and mental cloudiness and even slight dizziness. Am on super strict diet and exercise program and feel very good after losing 10 kg. With 10 kg to go. Might cut out the Janumet and see if my sugar stabilizes. I hate feeling dizzy as I am a lawyer and PhD student and need a clear head at all times.

  11. Moi je prends du janumet depuis 6 mois j’ai déclenché de la diarrhée et une grosse éruption cutanée avec des démangeaisons j’ai dû allez chez le dermatologue il m’a prescrit une pommade à base de cortisone j’ajoute que je fais des insulines. Après accord de mon diabetologue j’ai arrêté le janumet et depuis mes démangeaisons ont cessé et mes éruptions cutanée. J’ai par contre augmenté ma lantus et mes insulines rapides avant la prise de repas.

  12. this Janumet is a killer. I suffer from CHF, and was given this crap. I was better before I started this poison. Can’t focus, can’t breath, can’t urinate, can’t stop eating, gained weight, suicidal thoughts,,, i won’t write what i would do to my – so called”doctor”.If you are on this shit, you will die, i assure you. The makers of this shit, should be sued or executed.

  13. I’m getting severe headaches to the point of torture anybody else have this problem?

  14. I have been on Janumet for about three weeks. I have NEVER had a medicine make me so sick! It greatly diminished my appetite (which I loved) but I was always sick to my stomach. I ended up losing about 12 to 14 pounds in less than three weeks. There was significant diarrhea, yeast infections and the worst part was the insomnia and inability to concentrate I experienced will never take this medicine again

  15. Was on Junumet for 2 1/2 days, developed sever reaction to the drug. Lips swollen, sore throat, hives on face, eye swollen shut, headaches, ear pain. I am taking benadryl to get back to normal
    this medicine is not for everyone. It did lower my blood sugar, but not worth the pain,

  16. Dose anyone diabetes neuropathy do you find janumet makes it worse I am taking it 2 days now and my feet and hands are driving me mad with pain????

Leave a Comment